Alert archive / Wyoming / High Wind Warnings in 2022

High Wind Warning 44, NWS Cheyenne, WY

October 20, 20224 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Oct 20, 2022, 8:56 PM MDT for 4 counties in Wyoming. It took effect at Oct 21, 2022, 3:00 AM MDT. It was in force for 39 hr. 26 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 20, 2022, 8:56 PM MDT (02:56 UTC)
In effect from
Oct 21, 2022, 3:00 AM MDT
Expired
Oct 22, 2022, 6:00 PM MDT
In force
39 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 21, 9:50 AM MDTNON-TSTM WND GST 584 W Muddy Gap, WYSUSTAINED WINDS 27 MPH.
Oct 21, 10:56 AM MDTNON-TSTM WND GST 593 Ese Elk Mountain, WYMESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT).
Oct 21, 11:16 AM MDTNON-TSTM WND GST 603 Ese Elk Mountain, WYMESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT).
Oct 21, 11:26 AM MDTNON-TSTM WND GST 601 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Oct 21, 11:36 AM MDTNON-TSTM WND GST 591 Sse Bordeaux, WYMESONET STATION KBRX 1.4 S BORDEAUX (WYDOT).
Oct 21, 12:32 PM MDTNON-TSTM WND GST 581 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Oct 21, 12:52 PM MDTNON-TSTM WND GST 618 S Chugwater, WYMESONET STATION WY40 7.5 S CHUGWATER (WYDOT).
Oct 21, 1:42 PM MDTNON-TSTM WND GST 607 Nw Elk Mountain, WYMESONET STATION WY18 HALLECK RIDGE (WYDOT).
Oct 21, 1:56 PM MDTNON-TSTM WND GST 633 Ese Elk Mountain, WYMESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT).
Oct 21, 2:50 PM MDTNON-TSTM WND GST 604 W Muddy Gap, WYSUSTAINED WINDS 33 MPH.
Oct 21, 3:42 PM MDTNON-TSTM WND GST 593 Ese Elk Mountain, WYCOUNTY ROAD 402 WYDOT SITE. SUSTAINED WINDS 32 MPH.
Oct 21, 4:04 PM MDTNON-TSTM WND GST 587 Nw Elk Mountain, WYHALLECK RIDGE WYDOT SITE. SUSTAINED WINDS 45 MPH.
Oct 21, 4:12 PM MDTNON-TSTM WND GST 581 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 40 MPH.
Oct 21, 4:22 PM MDTNON-TSTM WND GST 643 Nw Elk Mountain, WYELK MOUNTAIN WYDOT SITE. SUSTAINED WINDS 39 MPH.
Oct 21, 4:50 PM MDTNON-TSTM WND GST 644 W Muddy Gap, WYSUSTAINED WINDS 34 MPH.
Oct 21, 4:56 PM MDTNON-TSTM WND GST 601 Nnw Arlington, WYARLINGTON WYDOT SITE. SUSTAINED WINDS 43MPH.
Oct 21, 8:50 PM MDTNON-TSTM WND GST 594 W Muddy Gap, WYSUSTAINED WINDS 38 MPH.
Oct 22, 2:52 AM MDTNON-TSTM WND GST 603 Ese Elk Mountain, WYMESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT).
Oct 22, 3:26 AM MDTNON-TSTM WND GST 651 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Oct 22, 3:26 AM MDTNON-TSTM WND GST 663 Nw Elk Mountain, WYMESONET STATION WY19 2.9 NW ELK MOUNTAIN (WYDOT).
Oct 22, 3:42 AM MDTNON-TSTM WND GST 631 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Oct 22, 3:52 AM MDTNON-TSTM WND GST 581 Nnw Arlington, WYMESONET STATION KARL 0.6 NW ARLINGTON (WYDOT).
Oct 22, 4:26 AM MDTNON-TSTM WND GST 593 Nw Elk Mountain, WYMESONET STATION WY19 2.9 NW ELK MOUNTAIN (WYDOT).
Oct 22, 4:56 AM MDTNON-TSTM WND GST 623 Nw Elk Mountain, WYMESONET STATION WY19 2.9 NW ELK MOUNTAIN (WYDOT).
Oct 22, 6:26 AM MDTNON-TSTM WND GST 583 Nw Elk Mountain, WYMESONET STATION WY19 2.9 NW ELK MOUNTAIN (WYDOT).
Oct 22, 12:52 PM MDTHIGH SUST WINDS 4115 E Sinclair, WYMESONET STATION WY15 14.5 E SINCLAIR (WYDOT) ALONG I-80 OBSERVED SUSTAINED WINDS OVER 40 MPH SINCE 11:12 AM MDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 2.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2022-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2022-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5255 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

409 
WWUS75 KCYS 210256
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
856 PM MDT Thu Oct 20 2022

WYZ104-106-109-110-211200-
/O.UPG.KCYS.HW.A.0043.221021T1800Z-221022T2100Z/
/O.NEW.KCYS.HW.W.0044.221021T0900Z-221023T0000Z/
Ferris/Seminoe/Shirley Mountains-
Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Including the cities of Seminoe Dam, Bordeaux, Rawlins, 
Arlington, and Elk Mountain
856 PM MDT Thu Oct 20 2022

...HIGH WIND WARNING IN EFFECT FROM 3 AM FRIDAY TO 6 PM MDT
SATURDAY...

* WHAT...West to southwest winds 35 to 45 MPH with gusts up to 65
  MPH likely. 

* WHERE...Lower elevations of Carbon and Albany Counties including
  Rawlins, Muddy Gap, Shirley Basin, Arlington, Elk Mountain, and
  Laramie. This also includes the central and southern Laramie
  Range and adjacent foothills including Interstate 80 between
  Laramie and Cheyenne, and Interstate 25 between Chugwater and
  Glendo including the Bordeaux Interchange. 

* WHEN...A prolonged period of strong winds will occur between 3 AM
  MDT Friday and 6 PM MDT Saturday. 

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ105-107-115>117-211200-
/O.NEW.KCYS.HW.W.0044.221021T0900Z-221023T0000Z/
Shirley Basin-East Platte County-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Medicine Bow, Shirley Basin, Wheatland, 
Guernsey, Laramie, Bosler, Buford, Pumpkin Vine, Vedauwoo, 
Whitaker, Federal, and Horse Creek
856 PM MDT Thu Oct 20 2022

...HIGH WIND WARNING IN EFFECT FROM 3 AM FRIDAY TO 6 PM MDT
SATURDAY...

* WHAT...West to southwest winds 35 to 45 MPH with gusts up to 65
  MPH likely. 

* WHERE...Lower elevations of Carbon and Albany Counties including
  Rawlins, Muddy Gap, Shirley Basin, Arlington, Elk Mountain, and
  Laramie. This also includes the central and southern Laramie
  Range and adjacent foothills including Interstate 80 between
  Laramie and Cheyenne, and Interstate 25 between Chugwater and
  Glendo including the Bordeaux Interchange. 

* WHEN...A prolonged period of strong winds will occur between 3 AM
  MDT Friday and 6 PM MDT Saturday. 

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

CLH
4 follow-up statements
229 
WWUS75 KCYS 210803
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
203 AM MDT Fri Oct 21 2022

WYZ118-220000-
/O.EXB.KCYS.HW.W.0044.221021T1500Z-221022T1500Z/
Central Laramie County-
Including the city of Cheyenne
203 AM MDT Fri Oct 21 2022

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 AM MDT
SATURDAY...

* WHAT...West winds 30 to 40 MPH with gusts up to 65 MPH expected.

* WHERE...Central Laramie County.

* WHEN...From 9 AM this morning to 9 AM MDT Saturday. There will
  be a lull in strong winds from late this afternoon through late
  this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ104>107-109-110-115>117-220000-
/O.CON.KCYS.HW.W.0044.221021T0900Z-221023T0000Z/
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Central Carbon County-
North Snowy Range Foothills-Laramie Valley-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin,
Bordeaux, Wheatland, Guernsey, Rawlins, Arlington, Elk Mountain, 
Laramie, Bosler, Buford, Pumpkin Vine, Vedauwoo, Whitaker, 
Federal, and Horse Creek
203 AM MDT Fri Oct 21 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SATURDAY...

* WHAT...West to southwest winds 35 to 45 MPH with gusts up to 70
  MPH expected.

* WHERE...Lower elevations of Carbon and Albany Counties including
  Rawlins, Muddy Gap, Shirley Basin, Arlington, Elk Mountain, and
  Laramie. This also includes the central and southern Laramie
  Range and adjacent foothills including Interstate 80 between
  Laramie and Cheyenne, and Interstate 25 between Chugwater and 
  Glendo including the Bordeaux Interchange.

* WHEN...A prolonged period of strong winds will occur between 3 
  AM MDT Friday and 6 PM MDT Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
267 
WWUS75 KCYS 211935
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
135 PM MDT Fri Oct 21 2022

WYZ104>107-109-110-115>117-221000-
/O.CON.KCYS.HW.W.0044.000000T0000Z-221023T0000Z/
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Central Carbon County-
North Snowy Range Foothills-Laramie Valley-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin,
Bordeaux, Wheatland, Guernsey, Rawlins, Arlington, Elk Mountain, 
Laramie, Bosler, Buford, Pumpkin Vine, Vedauwoo, Whitaker, 
Federal, and Horse Creek
135 PM MDT Fri Oct 21 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT SATURDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Ferris/Seminoe/Shirley Mountains, Shirley Basin, 
  Central Laramie Range and Southwest Platte County, East Platte 
  County, Central Carbon County, North Snowy Range Foothills, 
  Laramie Valley, South Laramie Range and South Laramie Range 
  Foothills.

* WHEN...Until 6 PM MDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WYZ118-221000-
/O.CON.KCYS.HW.W.0044.000000T0000Z-221022T1500Z/
Central Laramie County-
Including the city of Cheyenne
135 PM MDT Fri Oct 21 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 65 mph.

* WHERE...Central Laramie County.

* WHEN...Until 9 AM MDT Saturday. Strongest winds for Cheyenne 
  may occur between midnight and 6 AM MDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
253 
WWUS75 KCYS 220800
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
200 AM MDT Sat Oct 22 2022

WYZ104>107-109-110-115>117-230000-
/O.CON.KCYS.HW.W.0044.000000T0000Z-221023T0000Z/
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Central Carbon County-
North Snowy Range Foothills-Laramie Valley-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin,
Bordeaux, Wheatland, Guernsey, Rawlins, Arlington, Elk Mountain, 
Laramie, Bosler, Buford, Pumpkin Vine, Vedauwoo, Whitaker, 
Federal, and Horse Creek
200 AM MDT Sat Oct 22 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Southwest winds 35 to 45 MPH with gusts up to 70 MPH.

* WHERE...Ferris/Seminoe/Shirley Mountains, Shirley Basin, 
  Central Laramie Range and Southwest Platte County, East Platte 
  County, Central Carbon County, North Snowy Range Foothills, 
  Laramie Valley, South Laramie Range and South Laramie Range 
  Foothills.

* WHEN...Until 6 PM MDT Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

WYZ118-221500-
/O.CON.KCYS.HW.W.0044.000000T0000Z-221022T1500Z/
Central Laramie County-
Including the city of Cheyenne
200 AM MDT Sat Oct 22 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING...

* WHAT...Southwest winds 30 to 40 MPH with gusts up to 65 MPH.

* WHERE...Central Laramie County.

* WHEN...Until 9 AM MDT Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be
  hazardous to light weight and high profile vehicles, including
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$
908 
WWUS75 KCYS 221458
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
858 AM MDT Sat Oct 22 2022

WYZ118-221600-
/O.EXP.KCYS.HW.W.0044.000000T0000Z-221022T1500Z/
Central Laramie County-
Including the city of Cheyenne
858 AM MDT Sat Oct 22 2022

...HIGH WIND WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

High winds are no longer expected, but gusts around 35 mph will
still be possible later this morning into this afternoon.
Therefore, the High Wind Warning for Central Laramie County
including Cheyenne will be allowed to expire.

$$

WYZ104>107-109-110-115>117-230000-
/O.CON.KCYS.HW.W.0044.000000T0000Z-221023T0000Z/
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Laramie Range and Southwest Platte County-
East Platte County-Central Carbon County-
North Snowy Range Foothills-Laramie Valley-South Laramie Range-
South Laramie Range Foothills-
Including the cities of Seminoe Dam, Medicine Bow, Shirley Basin,
Bordeaux, Wheatland, Guernsey, Rawlins, Arlington, Elk Mountain, 
Laramie, Bosler, Buford, Pumpkin Vine, Vedauwoo, Whitaker, 
Federal, and Horse Creek
858 AM MDT Sat Oct 22 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...Southwest winds 35 to 45 MPH with gusts up to 70 MPH.

* WHERE...Ferris/Seminoe/Shirley Mountains, Shirley Basin, 
  Central Laramie Range and Southwest Platte County, East Platte 
  County, Central Carbon County, North Snowy Range Foothills, 
  Laramie Valley, South Laramie Range and South Laramie Range 
  Foothills.

* WHEN...Until 6 PM MDT Saturday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight and high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 20, 5:37 PM MDT, 3 hours 19 minutes earlier.

Area forecast discussion, Oct 20, 5:37 PM MDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
537 PM MDT Thu Oct 20 2022

.SHORT TERM...(This evening through Saturday Night)
Issued at 202 PM MDT Thu Oct 20 2022

Key Impact Messages:

1) Critical fire weather conditions through this afternoon.
Critical to extremely critical fire weather conditions are
probable across parts of SE Wyoming and the southern Nebraska
Panhandle tomorrow afternoon. See Fire Weather discussion below.

2) High winds are expected to develop across Carbon county and
across the wind prone areas Friday night through Saturday
afternoon. Some elevated winds are also possible for parts of the
I-25 corridor on Saturday.

Weather Details: Active weather period on tap for the short term
forecast period. Temperatures have warmed nicely across much of
the region today aided by the dry and warm downslope winds this
afternoon. Widespread mid to upper 70s were common across much of
SE Wyoming with temperatures in the low 80s in a few locations
across far eastern Wyoming and the Nebraska Panhandle. The dry
airmass has kept the area devoid of clouds and has kept fire
weather concerns high. The Red Flag warning has varied as winds
have ramped up to 30 to 35 mph across much of the region. This
warn, dry and windy pattern will continue tomorrow, and could set
the stage for some extreme fire weather conditions to develop, see
Fire Weather discussion below.

An approaching potent storm system is gaining strength across the
western CONUS and will approach the Front Range. Ahead of this
storm system a stripe of 50 to 60 knot H7 winds will be draped
across the area tomorrow. Early in the day on Friday the Bordeaux
wind prone area will see the strongest H7 winds and high downward
omega values which should push wind gusts above High Wind criteria
for multiple hours. As the flow subtly changes to a west of
southwest vector. The Arlington wind prone will begin to see an
increase in wind speeds during the late evening hours on Friday
and continuing into Saturday. Brief spurts of sub High Wind
criteria winds are possible has subtle weak shortwaves move
through and shift the flow briefly. Additionally, as the eastern
periphery of the long wave trough begins to approach western
Wyoming a band of +60 knot H7 winds develops across Carbon County
where some modest downward omega values should be in place. Should
not have any issued of mixing down these strong winds to the
surface and confidence has increased that Rawlins and I-80 east
out of Rawlins to see a few hours of High Wind Criteria winds.
Taking all this in to account, a High Wind Watch has been issued
for most of Carbon county and the Arlington and Bordeaux wind
prone areas.

Elswhere, gusty winds are likely along and east of the I-25
corridor. Wind gusts between 40 to 45 mph range seem likely with
gusts up to 35 mph possible across the Nebraska Panhandle. At this
time it does not look like these areas will see High Winds at
this time.

.LONG TERM...(Friday through next Thursday)
Issued at 202 PM MDT Thu Oct 20 2022

Main story in the long term forecast focuses on the upcoming snow
Sunday night into Monday morning, and additional precipitation
chances by mid to late week. Still a fair amount of uncertainty with
the arrival of the next system, as the models are remaining
inconsistent with the onset of a pattern shift across the CWA.
Agreement exists between the models with an upper level trough
digging southeasterly across the Four Corners and impacting
southeastern Wyoming and possibly into the Nebraska Panhandle,
bringing freezing temperatures in the nighttime hours through the
domain. With that being said, main uncertainties remain with the
progression of the upper level trough transitioning towards a closed
low and the overall positioning of this feature. Both the Canadian
and GFS have the upper level low dropping much further to the south
and centering over New Mexico, with the Euro keeping the system
further northward and better wrap around moisture and upslope flow
across the Dakotas and into southeastern Montana. Nevertheless, both
the GFS and Euro have remained consistent with the 700mb
temperatures lowering below -7c to -10c, with a strong likelihood of
some precipitation that will transition towards snow in the evening
hours once the temperatures drop. With that being said, snow totals
will depend on where the upper level low sets up. Per the Euro, the
upper level low sets up in a less favorable position with better
wrap-around moisture expected further northward, keeping the best
chances for measurable precipitation further westward and mostly
targeting the mountain zones. Per the GFS solution, the shortwave
disturbance becomes more of a long wave trough, bringing much better
lift across the CWA and increasing snow totals further eastward into
the Nebraska Panhandle. At this time, kept the Euro solution to
better line up with neighboring zones and will need to monitor over
the next day or two. Once the upper level low ejects further
eastward into the Great Plains, a zonal pattern is expected to set
up before the next positively tilted trough digs across the Four
Corners and into the CWA, bringing additional snow chances late
week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 534 PM MDT Thu Oct 20 2022

Wyoming TAFS...VFR. Wind gusts to 32 knots until 02Z, then gusts
to 25 knots from 06Z to 16Z, then gusts to 40 knots.

Nebraska TAFS...VFR. Wind gusts to 20 knots at Sidney from 08Z to
13Z, then gusts to 25 knots at all terminals after 16Z.

&&

.FIRE WEATHER...
Issued at 202 PM MDT Thu Oct 20 2022

Current Rad Flag Warnings are on track as afternoon
humidity values have dropped well below 15 percent with wind gusts
between 25 and 35 mph. Poor RH recovery is expected tonight has
the westerly downslope winds will continue well into the evening
keeping areas east of the Laramie Range dry. The Fire Weather
Watch currently in effect for much of SE Wyoming and the Nebraska
Panhandle will be upgraded this to Red Flag Warnings.

Conditions are coming together for the potential for some extreme
fire weather conditions to develop across portions of SW Wyoming
and the southern Nebraska Panhandle. As mentioned poor RH recovery
is expected tonight and winds are forecast to become quite strong
tomorrow afternoon. Current forecast has wind gusts between 40 to
45 mph across the I-25 corridor and exceeding 35 mph across the
southern Panhandle. With multiple days of dry, warm and breezy
conditions, expecting afternoon relative humidity values to drop
to around 10 percent. The concern is for rapid fire growth and
spread if a fire were to ignite across SE Wyoming and the
southern Nebraska Panhandle tomorrow under this expected
conditions.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Friday afternoon through Friday evening
     for WYZ417-418-420>423-425-427>433.

     Red Flag Warning until 7 PM MDT this evening for WYZ417>422-
     427>433.

     High Wind Watch from Friday afternoon through Saturday afternoon
     for WYZ104-106-109-110.

NE...Fire Weather Watch from Friday afternoon through Friday evening
     for NEZ434>437.

&&

SHORT TERM...AW
LONG TERM...MRD
AVIATION...RUBIN
FIRE WEATHER...AW
Hazardous weather outlook, Oct 20, 5:00 AM MDT, 15 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
500 AM MDT Thu Oct 20 2022

NEZ002-003-019>021-054-055-095-096-211100-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
500 AM MDT Thu Oct 20 2022

This hazardous weather outlook is for portions of panhandle
Nebraska.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Fire Weather Watch in effect Friday afternoon. Fire Weather
concerns possible Saturday. Pattern change Sunday with windier,
cooler, and wetter weather possible.

.Spotter information statement...

Spotter activation will not be needed.

WYZ101>119-211100-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
500 AM MDT Thu Oct 20 2022

This hazardous weather outlook is for portions of east central
Wyoming...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Red Flag Warning in effect for most of southeast Wyoming this
afternoon.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Fire Weather Watch in effect Friday afternoon. Fire Weather
concerns possible Saturday. Pattern change Sunday with strong
winds, cooler, and wetter weather possible.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 7:26 PM MDTRed Flag WarningCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more24 hr
Oct 21, 1:31 PM MDTFire Weather WatchCYSGoshen, Laramie, Platte5 hr
Oct 21, 1:31 PM MDTWinter Weather AdvisoryCYSAlbany, Carbon63 hr

Nearby

High Wind Warnings in Wyoming, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.